Alert archive / Connecticut / Special Weather Statements in 2021

Special Weather Statement, NWS New York, NY

July 8, 2021

NWS New York, NY issued this special weather statement at Jul 8, 2021, 8:13 PM EDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 8:13 PM EDT (00:13 UTC)
Expired
Jul 8, 2021, 9:00 PM EDT
In force
47 min
Issued by
NWS New York, NY

The radar

The Brookhaven radar (KOKX), 70 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

460 
WWUS81 KOKX 090013
SPSOKX

Special Weather Statement
National Weather Service New York NY
813 PM EDT Thu Jul 8 2021

CTZ005-009-NYZ070-090100-
Northern Fairfield-Southern Fairfield-Northern Westchester-
813 PM EDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WESTCHESTER 
AND CENTRAL FAIRFIELD COUNTIES...

At 812 PM EDT, a strong thunderstorm was located over Bedford, or
near Mount Kisco, moving northeast at 35 mph.

Winds up to 40 mph are possible with this storm.

This storm will be near...
  Wilton and Georgetown around 830 PM EDT.
  Ridgefield and Weston around 835 PM EDT.
  Bethel and Redding around 845 PM EDT.
  Danbury around 850 PM EDT.
  Newtown and Monroe around 855 PM EDT.

Heavy rain is also occurring with this storm, and may cause 
localized flooding. Do not drive your vehicle through flooded 
roadways.

LAT...LON 4147 7333 4147 7330 4145 7330 4145 7328
      4143 7326 4144 7325 4143 7324 4143 7322
      4141 7319 4139 7318 4138 7317 4107 7365
      4119 7372 4149 7337
TIME...MOT...LOC 0012Z 224DEG 30KT 4119 7361 

$$

Goodman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 8, 7:51 PM EDT, 22 minutes earlier.

Area forecast discussion, Jul 8, 7:51 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service New York NY
751 PM EDT Thu Jul 8 2021

.SYNOPSIS...
A stalled front remains near the region tonight. Elsa then
approaches from the south this evening and impacts the area
late tonight into Friday morning. Please refer to the latest
forecast and track information on Elsa from the National
Hurricane Center. A trailing cold front crosses the region
Friday night. Weak high pressure briefly builds in this weekend
before a warm front moves in and pushes north of the area early
next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
Severe thunderstorm watch 351 remains in effect for the entire
area until 9 pm. The severe threat may be becoming more isolated
with a larger flash flood threat ongoing. The flash flood watch
is in effect for the entire area through Friday morning.

Showers and thunderstorms remain possible this evening with the
greatest threat across the western two thirds of the area.
Slightly cooler and more stable conditions reside across eastern
Long Island and southeast Connecticut. However, given the
proximity of the surface boundary, a strong to severe cell
cannot be ruled out.

There is also synoptic support to help sustain convection into
this evening with the region lying within the right entrance
region of an upper jet to the north. Probabilities increase from
west to east through this evening.

Attention then turns to Elsa which will track towards the region
tonight. There has not been much change to overall thinking with
impacts. The greatest threat continues to be from heavy rainfall
and flooding. The heaviest rainfall looks to fall from 06-12z
Friday, with the HREF continuing to support low end
probabilities of >1" per hour across NYC and the Lower Hudson
Valley for a few hours Friday morning. As mentioned above, the
Flash Flood Watch has been extended to include all of eastern
Long Island and southeast Connecticut.

Winds still appear to be a limited impact, but there are some
indications of potential of wind gusts 35-45 kt across eastern
Long Island and southern CT as the remnant circulation makes its
nearest approach Friday morning. Soundings also indicate
potential for deep mixing on the backside of the center, which
could support a brief period of gusty winds, 20-35 kt.

Otherwise, model guidance is in excellent agreement on the
remnants of Elsa departing the area to the north east after
14-16z. Conditions should rapidly improve behind Elsa with
subsidence in its wake. Temperatures should rebound well into
the 80s across the region, with potential for around 90 degrees
in urban northeast NJ.

A trailing cold front will be approaching late in the day. This
could bring a redevelopment of showers and thunderstorms well
north and west of NYC. Some concern as to how quickly they will
develop, but given destabilization in the afternoon and
departing subsidence, feel there could be convection developing
north west of NYC before 6 pm.

&&

.SHORT TERM /FRIDAY NIGHT/...
Upper shortwave axis will remain to the west Friday evening. The
trailing cold front looks to settle over the region in the
evening. CAMS are in a bit of disagreement on the coverage of
convection. Do not think it is out of the question for another
line, or broken line of showers and storms to cross the region
in the evening. Any stronger storm could bring damaging wind
gusts. Convection that does develop should be moving offshore
after midnight with the passage of the cold front.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
No major changes to the long term.

Upper ridge builds over the Atlantic through the long term.
This will result in a warming trend and increasing chances for
showers and thunderstorms. Southwest flow aloft tends to favor
interior/western zones for best chances, but there is some
uncertainty regarding the the position of the ridge and the
track and timing of the associated upper low to the north and
west. The CWA could be close enough to the storm track on the
northern periphery of the ridge to produce several rounds of
active wx. On the other hand, a drier scenario would favor a few
airmass storms each day mainly over the interior. For now, the
blended approach was taken and the NBM followed.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Conditions vary from VFR to IFR early this evening, with all
terminals lowering to IFR overnight. Thunderstorms possible
early this evening, then once again with the passage of Elsa
overnight. Conds improve to VFR for Friday afternoon, however
there will be the chance of showers and thunderstorms with sub-
VFR conds late aftn/early evening.

Winds mostly SE-E around 10 kt to start and could briefly veer
more southerly before backing NE ahead of Elsa overnight. Gusts
increasing to around 30 kt for the coastal terminals overnight.
Winds will turn to the north toward daybreak, then northwest
and west Friday morning.

     NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments possible for flight category timing. Low confidence
in wind direction, especially before 04z. Wind shift timing
could be off by 1-2 hours with the passage of Elsa overnight.

.OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...

.Fri night...Mostly VFR. Iso/sct TSTMs early.
.Sat...Mainly VFR but isold shwrs and tstms possible.
.Sun - Tue... Mostly VFR, but...Chances for MVFR in shwrs and tstms.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Sub-advisory conditions remain on all waters into this evening.
Southerly winds ahead of Elsa's approach then begin to increase
tonight. Seas will build and winds increase through tonight.
Tropical storm conditions are then possible on the eastern
waters as Elsa passes through or nearby Friday morning. Have
issued an SCA for the Western Sound and NY Harbor as there could
be some gusts 25-30 kt late tonight into early Friday. Please
refer to the latest forecast and track information on Elsa from
the National Hurricane Center. Winds and seas slowly subside
late Friday into Friday night as Elsa departs well to the north
and east.

Seas continue to subside on Sat, with waves below 5 ft expected
by late day. Winds will be below SCA levels on all waters Sun-
Tue. Seas on the ocean may touch 5 ft at times Sun and Mon.

&&

.HYDROLOGY...
Flash flooding is possible with any storms this afternoon given
the moist airmass in place. Isolated flash flooding is possible
across northeast New Jersey and the Lower Hudson Valley.

Flooding is then again possible late tonight through Friday
morning with periods of heavy rain and potential thunderstorms,
2 to 3 inches of rainfall with locally higher amounts possible
during this time with the remnants of Elsa. Areas of poor
drainage/urban flooding are likely, with flash flooding and
flooding of fast reacting small rivers and streams possible.

Possible showers and thunderstorms Friday evening may also bring
at least minor urban flooding.

No hydrologic concerns from Saturday through Thursday.

&&

.TIDES/COASTAL FLOODING...
There remains a high risk of rip currents at ocean beaches through
Friday. Surf height of around 6 ft is expected on Friday long
period SE swells. There is a moderate risk of rip currents for
NYC and Nassau ocean beaches Saturday and a high risk for
Suffolk ocean beaches.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through Friday morning for CTZ005>012.
     Tropical Storm Warning for CTZ008-010>012.
NY...Flash Flood Watch through Friday morning for NYZ067>075-
     078>081-176>179.
     Tropical Storm Warning for NYZ078>081-179.
     High Rip Current Risk until 9 PM EDT this evening for NYZ075-
     080-081-178-179.
NJ...Flash Flood Watch through Friday morning for NJZ002-004-006-
     103>108.
MARINE...Tropical Storm Warning for ANZ331-332-340-345-350-353-355.
     Small Craft Advisory from 2 AM to 11 AM EDT Friday for ANZ335-
     338.

&&

SYNOPSIS...DBR/DS
NEAR TERM...DS
SHORT TERM...DS
LONG TERM...DS/MW
AVIATION...JC
MARINE...DBR/DS
HYDROLOGY...DBR/DS
TIDES/COASTAL FLOODING...DS
Hazardous weather outlook, Jul 8, 9:40 AM EDT, 10 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
940 AM EDT Thu Jul 8 2021

NYZ075-178-091345-
Kings (Brooklyn)-Southern Queens-
940 AM EDT Thu Jul 8 2021

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Dangerous rip currents are also expected at ocean beaches on Friday.

Flash flooding is possible late Thursday through Friday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ179-091345-
Southern Nassau-
940 AM EDT Thu Jul 8 2021

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tropical Storm Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Flash Flood Watch.

Dangerous rip currents are also expected at ocean beaches on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-081-091345-
Southwest Suffolk-Southeast Suffolk-
940 AM EDT Thu Jul 8 2021

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ002-004-006-103>108-NYZ067>070-091345-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-
940 AM EDT Thu Jul 8 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>007-009-NYZ071>074-176-177-091345-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Southern Fairfield-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northern Queens-Northern Nassau-
940 AM EDT Thu Jul 8 2021

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ008-010>012-091345-
Northern New London-Southern New Haven-Southern Middlesex-
Southern New London-
940 AM EDT Thu Jul 8 2021

...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ078-079-091345-
Northwest Suffolk-Northeast Suffolk-
940 AM EDT Thu Jul 8 2021

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-340-345-350-353-355-091345-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
940 AM EDT Thu Jul 8 2021

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-091345-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
940 AM EDT Thu Jul 8 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Remnants of Tropical Storm Elsa will move through tonight bringing
heavy rain and potentially gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Tropical storm conditions are possible for the eastern waters into
Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jul 8, 7:17 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service New York NY
717 PM EDT Thu Jul 8 2021

NYZ078-080-177-179-090000-
Southwest Suffolk-Northwest Suffolk-Northern Nassau-Southern Nassau-
717 PM EDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN NASSAU AND WESTERN
SUFFOLK COUNTIES...

At 716 PM EDT, a strong thunderstorm was located over Hicksville, or
over Levittown, moving northeast at 30 mph.

Pea size hail is possible with this storm.

This storm will be near...
  Farmingdale around 720 PM EDT.
  Plainview and Syosset around 725 PM EDT.
  Deer Park and Cold Spring Harbor around 730 PM EDT.
  Huntington Station and Huntington around 735 PM EDT.
  Commack and Centerport around 740 PM EDT.
  Hauppauge and Northport around 745 PM EDT.
  Smithtown around 750 PM EDT.
  Stony Brook and Port Jefferson around 800 PM EDT.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4077 7368 4095 7345 4094 7342 4097 7340
      4094 7334 4095 7329 4092 7322 4093 7317
      4098 7317 4099 7312 4099 7306 4098 7302
      4094 7297 4064 7352
TIME...MOT...LOC 2316Z 229DEG 28KT 4076 7353

Goodman
Local storm report, Jul 8, 7:33 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
733 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      1 NNW HARLEM            40.83N 73.94W
07/08/2021                   NEW YORK           NY   BROADCAST MEDIA

            SIGNIFICANT FLOODING INUNDATED THE 157TH
            STREET SUBWAY STATION IN WASHINGTON HEIGHTS.

&&
Local storm report, Jul 8, 7:40 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
740 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      1 SSW WASHINGTON HEIGHT 40.84N 73.93W
07/08/2021                   NEW YORK           NY   DEPT OF HIGHWAYS

            HARLEM RIVER DRIVE SOUTHBOUND IN AREA OF
            EXIT 23 CLOSED DUE TO FLOODING.

&&
Local storm report, Jul 8, 7:46 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
746 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             1 SW WESTWOOD           40.98N 74.04W
07/08/2021  E1.75 INCH       BERGEN             NJ   TRAINED SPOTTER

            GOLF BALL SIZED HAIL IN WESTWOOD.

&&
Local storm report, Jul 8, 8:03 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
803 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      1 ENE WASHINGTON HEIGHT 40.86N 73.92W
07/08/2021                   BRONX              NY   BROADCAST MEDIA

            OVER A DOZEN MOTORISTS HAD TO BE RESCUED BY
            NYPD ON THE MAJOR DEEGAN EXPRESSWAY AT W
            179TH STREET.

&&
Special weather statement, Jul 8, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
813 PM EDT Thu Jul 8 2021

CTZ005-009-NYZ070-090100-
Northern Fairfield-Southern Fairfield-Northern Westchester-
813 PM EDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WESTCHESTER
AND CENTRAL FAIRFIELD COUNTIES...

At 812 PM EDT, a strong thunderstorm was located over Bedford, or
near Mount Kisco, moving northeast at 35 mph.

Winds up to 40 mph are possible with this storm.

This storm will be near...
  Wilton and Georgetown around 830 PM EDT.
  Ridgefield and Weston around 835 PM EDT.
  Bethel and Redding around 845 PM EDT.
  Danbury around 850 PM EDT.
  Newtown and Monroe around 855 PM EDT.

Heavy rain is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4147 7333 4147 7330 4145 7330 4145 7328
      4143 7326 4144 7325 4143 7324 4143 7322
      4141 7319 4139 7318 4138 7317 4107 7365
      4119 7372 4149 7337
TIME...MOT...LOC 0012Z 224DEG 30KT 4119 7361

Goodman

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:17 PM EDTAreal Flood AdvisoryOKXBronx, New York, Westchester3 hr
Jul 9, 3:15 AM EDTAreal Flood AdvisoryOKXNew York3 hr
Jul 9, 4:36 AM EDTSpecial Marine WarningOKX84 min
Jul 9, 5:30 AM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 3 more3 hr
Jul 9, 5:37 AM EDTSpecial Marine WarningOKX83 min
Jul 9, 5:55 AM EDTSpecial Marine WarningOKX65 min
Jul 9, 6:15 AM EDTSpecial Marine WarningOKX90 min
Jul 9, 6:28 AM EDTSpecial Marine WarningOKX62 min
Jul 9, 6:45 AM EDTAreal Flood AdvisoryOKXSuffolk5 hr
Jul 9, 7:09 AM EDTAreal Flood AdvisoryOKXPutnam, Westchester3 hr
Jul 9, 7:22 AM EDTSpecial Marine WarningOKX53 min
Jul 9, 8:29 AM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more61 min
Jul 9, 8:56 AM EDTFlash Flood WarningOKXNassau, Suffolk, Westchester3 hr
Jul 9, 9:44 AM EDTFlash Flood WarningOKXSuffolk2 hr
Jul 9, 10:22 AM EDTAreal Flood AdvisoryOKXPutnam, Westchester2 hr
Jul 9, 11:39 AM EDTSpecial Weather StatementOKXSuffolk111 min
Jul 9, 12:43 PM EDTFlash Flood WatchOKXSuffolk77 min
Jul 9, 2:09 PM EDTSmall Craft AdvisoryOKX24 hr
Jul 9, 3:34 PM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk29 hr
Jul 9, 6:10 PM EDTSpecial Weather StatementOKXBergen, Essex65 min
Jul 8, 10:01 PM EDTSpecial Weather StatementOKX44 min
Jul 9, 5:42 AM EDTRiver Flood WarningOKXSoutheastern Connecticut Planning Region18 hr
Jul 9, 8:47 AM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region4 hr
Jul 9, 9:26 AM EDTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region2 hr
Jul 9, 11:48 AM EDTFlash Flood WarningOKXSoutheastern Connecticut Planning Region3 hr
Jul 9, 1:12 PM EDTAreal Flood WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region6 hr
Jul 9, 7:12 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region5 hr

Nearby

Special Weather Statements in Connecticut, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.